MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U3513084
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the during an angioplasty procedure in a a/v fistula, the pta balloon catheter allegedly ruptured past rated burst pressure.Reportedly, the pta balloon allegedly became stuck inside the 6fr sheath during retraction.It was further reported that when the balloon and sheath were removed from the patient, a segment of the balloon material allegedly detached.The patient was sent to surgery for removal of the detached balloon segment.The patient was reported to be doing well post surgery.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found a complete detachment of the balloon and inner guidewire lumen.Additionally, the device was returned inserted through the user's introducer sheath.The distal tip of the sheath was buckled.Therefore, the investigation is confirmed for both balloon and catheter detachment, as well as sheath-related retraction issues based on the buckled sheath tip.However, the investigation is inconclusive for the reported rupture, as the balloon was not returned in its entirety and was unable to be inflated to examine for ruptures.It is likely that the excessive force exerted on the device resulted in the identified balloon detachment.It is possible that a balloon rupture could have resulted in the reported retraction issue.However, the definitive root cause for the balloon becoming stuck in the sheath or the reported balloon rupture could not be determined based upon available information.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7390848
Report Number2020394-2018-00330
Device Sequence Number1339489
Product Code LIT
UDI-Device Identifier00801741094170
UDI-Public(01)00801741094170
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU3513084
Device Catalogue NumberU3513084
Device Lot NumberCMBV0264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2018
Initial Date Received by Manufacturer 03/08/2018
Supplement Date Received by Manufacturer06/01/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date07/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;